MAUDE Adverse Event Report: CAREFUSION 303, INC. Alaris System; Pump, Infusion

CAREFUSION 303, INC. Alaris System; Pump, Infusion
Model Number 8015
Medical Device Problem Code Inaccurate Delivery (2339)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/28/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that there was an event where a patient was receiving a continuous intravenous heparin infusion experienced an unintended rapid infusion event.The heparin infusion was ordered and programmed to run at 1,150 units/hour in accordance with the established heparin protocol.A new heparin bag was initiated at 1214 hours following independent dose and rate verification by two registered nurses using the patient¿s most recent ptt result.The infusion pump was programmed to deliver heparin at 1,150 units/hour.During the scheduled infusion check at 1315 hours, nursing staff noted the heparin bag was nearly empty despite the prescribed infusion rate.The pump alarmed at this time, and the infusion was immediately stopped.A second nurse independently reviewed the pump programming and confirmed that the programmed settings were correct.The patient was assessed immediately following identification of the event.No signs or symptoms of bleeding were present, and vital signs remained stable.The responsible medical team, charge nurses, and unit manager were notified.The heparin infusion was held, and urgent coagulation studies were obtained.Protamine 100 mg iv was administered as a reversal agent under close monitoring, with no adverse effects observed during administration.Subsequent coagulation studies demonstrated ptt values greater than 169 seconds on three separate samples, prompting consultation with hematology.Ongoing serial coagulation monitoring was completed, and the ptt normalized to 34.9 seconds by 1904 hours.Following hematology consultation and reassessment by the medical team, the heparin infusion was restarted at the original prescribed rate of 1,150 units/hour per protocol.There was patient involvement, however outcome is unknown.On 24jul2026, the customer provided additional information indicating that they had determined the issue was "user error.".
 
Additional Manufacturer Narrative
B1: adverse event and product problem.A follow up report will be submitted once the failure investigation has been completed.Per 803.52(f)(11)(iii) the information provided represents all of the known information at this time.The complainant or reporter was unable or unwilling to provide any further patient, product, or procedural details to the manufacturer.

Brand Name
Alaris System
Common Device Name
Pump, Infusion
Manufacturer (Section D)
CAREFUSION 303, INC.
3750 torrey view ct
san diego CA 92130
Manufacturer (Section G)
CareFusion 303, INC.
10020 pacific mesa blvd
san diego CA 92121 -438
Manufacturer Contact
brett wilko
3750 torrey view ct
san diego, CA 92130
+1(858)617-2000
MDR Report Key50249313
Report Number2016493-2026-54762
Device Sequence Number10025448
Product Code FRN
UDI-Device Identifier10885403801549
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K072105
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 07/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number8015
Device Catalogue Number8015 Alaris PCU 1.5 Module
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/20/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2026
Initial Report FDA Received Date08/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/05/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown